Alert archive / Alabama / Wind Chill Advisories in 2024
Wind Chill Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this wind chill advisory at Jan 19, 2024, 3:47 AM CST for 9 counties in Alabama; 5 counties in Mississippi. It took effect at Jan 20, 2024, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2024, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 20, 2024, 12:00 AM CST
- Expired
- Jan 20, 2024, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS44 KMOB 190947 WSWMOB URGENT - WINTER WEATHER MESSAGE National Weather Service Mobile AL 347 AM CST Fri Jan 19 2024 ALZ051>058-060-MSZ067-075-076-078-079-191800- /O.NEW.KMOB.WC.Y.0003.240120T0600Z-240120T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Andalusia, Opp, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 347 AM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 3 degrees. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Exposed skin may quickly become frostbitten or frozen. Wind chill values may fall to extremely dangerous levels. Frostbite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... You are urged to stay indoors until conditions improve. If you must go outside, several layers of clothes will keep you warmer than a single heavy coat. A hat is also important as half your body heat loss can be from the head. && $$
3 follow-up statements
883 WWUS44 KMOB 192212 WSWMOB URGENT - WINTER WEATHER MESSAGE National Weather Service Mobile AL 412 PM CST Fri Jan 19 2024 ALZ051>058-060-MSZ067-075-076-078-079-200715- /O.CON.KMOB.WC.Y.0003.240120T0600Z-240120T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Andalusia, Opp, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 412 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 3 degrees. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Exposed skin may quickly become frostbitten or frozen. Wind chill values may fall to extremely dangerous levels. Frostbite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... You are urged to stay indoors until conditions improve. If you must go outside, several layers of clothes will keep you warmer than a single heavy coat.A hat is also important as half your body heat loss can be from the head. && $$
156 WWUS44 KMOB 200505 WSWMOB URGENT - WINTER WEATHER MESSAGE National Weather Service Mobile AL 1105 PM CST Fri Jan 19 2024 ALZ051>058-060-MSZ067-075-076-078-079-201300- /O.CON.KMOB.WC.Y.0003.240120T0600Z-240120T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Andalusia, Opp, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1105 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 to 10 degrees. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Exposed skin may quickly become frostbitten or frozen. Wind chill values may fall to extremely dangerous levels. Frostbite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... You are urged to stay indoors until conditions improve. If you must go outside, several layers of clothes will keep you warmer than a single heavy coat. A hat is also important as half your body heat loss can be from the head. && $$
741 WWUS44 KMOB 200924 WSWMOB URGENT - WINTER WEATHER MESSAGE National Weather Service Mobile AL 324 AM CST Sat Jan 20 2024 ALZ051>058-060-MSZ067-075-076-078-079-201800- /O.NEW.KMOB.WC.Y.0004.240121T0600Z-240121T1500Z/ /O.CON.KMOB.WC.Y.0003.000000T0000Z-240120T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Andalusia, Opp, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 324 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills. Wind chills as low as 5 to 10 degrees. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 degrees. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...For the first Wind Chill Advisory, until 9 AM CST this morning. For the second Wind Chill Advisory, from midnight tonight to 9 AM CST Sunday. * IMPACTS...Exposed skin may quickly become frostbitten or frozen. Wind chill values may fall to extremely dangerous levels. Frostbite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... You are urged to stay indoors until conditions improve. If you must go outside, several layers of clothes will keep you warmer than a single heavy coat. A hat is also important as half your body heat loss can be from the head. && $$ ALZ059-261-262-201800- /O.NEW.KMOB.WC.Y.0004.240121T0600Z-240121T1500Z/ Escambia-Mobile Inland-Baldwin Inland- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, and Stockton 324 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 9 degrees. * WHERE...Escambia, Mobile Inland and Baldwin Inland Counties. * WHEN...From midnight tonight to 9 AM CST Sunday. * IMPACTS...Exposed skin may quickly become frostbitten or frozen. Wind chill values may fall to extremely dangerous levels. Frostbite and hypothermia are possible if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... You are urged to stay indoors until conditions improve. If you must go outside, several layers of clothes will keep you warmer than a single heavy coat. A hat is also important as half your body heat loss can be from the head. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 11:00 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 18, 11:00 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1100 PM CST Thu Jan 18 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1058 PM CST Thu Jan 18 2024
Ahead of an approaching cold front, general VFR conditions will drop
to low end MVFR/IFR, with increasing coverage of light rain, and
possible light fog. Conditions will improve behind the front as it
crosses the forecast area. Latest guidance is advertising an earlier
passage, 06z-12z. Southerly winds 5 to 10 knots will precede the
approaching front, with northwest to northerly 15 to 20 knots and
gusty behind.
/16
&&
.PREV DISCUSSION... /issued 913 PM CST Thu Jan 18 2024/
NEAR TERM UPDATE...
Issued at 913 PM CST Thu Jan 18 2024
The forecast pretty much remains on track this evening. Rain
showers have been increasing in coverage as ascent spreads in
ahead of an approaching shortwave trough and cold front. Low level
warm advection has also allowed for a gradual increase in
temperatures and surface dewpoints in the mid 50s to lower 60s
along the coast this evening. We did add mention of patchy fog
across portions of southeast MS, southwest AL, Mobile Bay, the MS
Sound, adjacent near shore Gulf waters out 20 nm, and the western
FL panhandle tonight prior to frontal passage. Much colder
temperatures follow the next few days behind the front. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hard Freeze Watch from late Friday night through Saturday
morning for ALZ051>058-060.
FL...None.
MS...Hard Freeze Watch from late Friday night through Saturday
morning for MSZ067-075-076-078-079.
GM...Small Craft Advisory from 6 AM Friday to 9 AM CST Saturday for
GMZ630>632.
Small Craft Advisory from 6 AM Friday to noon CST Saturday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:42 AM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 29 hr |
| Jan 19, 3:42 AM CST | Hard Freeze Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 53 hr |
Nearby
Wind Chill Advisories in Alabama, 2024Wind Chill Advisories in Mississippi, 2024Every wind chill advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.